Heavy Snow, Caribou Highlands
- When
- February 1, 6:00 PM MST to February 2, 9:00 AM MST
- Where
- Caribou Highlands forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Heavy snow fell at elevations above 6000 feet with amounts in the 6 to 12 inch range at SNOTEL sites. It was also the heaviest snowfall of the winter season in the city of Pocatello with 3 to 4 inches falling.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Heavy snow fell at elevations above 6000 feet with amounts in the 6 to 12 inch range at SNOTEL sites. It was also the heaviest snowfall of the winter season in the city of Pocatello with 3 to 4 inches falling.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 1, 2:30 PM MST, 3 hours 30 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MST SAT FEB 01 2003 LATEST H2O SATIMG SHOWING UPPER TROUGH MOVING INLAND ACROSS WASHINGTON/OREGON. REGIONAL RADAR LOOP AND OBSERVATIONS PLACE BAND OF PCPN STRETCHING FROM NW NEVADA ACROSS SW IDAHO INTO WRN MONTANA MOVING EAST AHEAD OF UPPER TROUGH. SNOW LEVELS NEAR 6000 MSL IN THE CNTRL MOUNTAINS AND 7500-8000 MSL ACROSS THE SE HIGHLANDS. SNOW LEVELS EXPECTED TO DROP RAPIDLY THIS EVENING AS ASSOCIATED UPPER TROUGH AND PCPN PUSH SE ACROSS THE FORECAST AREA. BEST QPF FALLING IN WARM SECTOR THEN DIMINISHING AS COLDER AIRMASS SETTLES OVER REGION...HENCE WILL CONTINUE WITH SUB-WARNING SNOW ACCUMULATIONS AND NO HIGHLIGHTS TONIGHT. ETA HINTING AT AN ILL-DEFINED CONVERGENCE PATTERN SETTING UP ACROSS THE UPPER SNAKE PLAINS THIS EVENING AND HAVE BUMPED POPS INTO THE LIKELY CATEGORY TO COVER POSSIBLE EVENT. TROUGH CLEARS AREA 12-18Z SUNDAY MORNING WITH DRIER NNW FLOW SPREADING OVER REGION. WEAK EMBEDDED S/WV FEATURES PASS SE ALONG THE DIVIDE MONDAY AND AGAIN TUESDAY FOR A CHANCE/SLIGHT CHANCE MENTION OF PCPN ACROSS THE NRN MOUNTAINS AND COLDER TEMPERATURES UNDER A NNE FLOW NEXT WEEK. HUSTON .KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-012345- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MST SAT FEB 01 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... HIGH ELEVATION SNOW IS EXPECTED TO DEVELOP OVER THE CENTRAL AND EASTERN MOUNTAINS THIS MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO THE VALLEY FLOOR THIS EVENING WITH 1 TO 5 INCHES OF SNOW ACCUMULATION ABOVE 6000 FEET BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340249, 5340250.